Rotten Breast: Suffered after three weeks on Letronat

LAH had breast and underwent a mastectomy but refused chemotherapy. She turned to a sinseh for help instead. After about one and a half years on herbs and a US-made supplement, she had a recurrence. Her breast turned “rotten”. LAH went to the hospital for help. The doctor told LAH she only has three months to live. No operation or chemotherapy was indicated at this late stage. It was at this point in time that LAH came to seek our help.

We prescribed herbs. LAH’s condition improved after taking the herbal teas for about two weeks. I told LAH that if she continues to do what she is doing that makes her well, I don’t think she is going to die within three months!

About one month later, LAH and her daughter came to our centre again. This time, LAH appeared half-dead to me. This is what happened.

Chris: During the last visit, the doctor told you that you will die within three months. And he also asked you to take an oral drug.

LAH: Letronat – a hormone. I took one tablet a day.

C: How much do you have to pay for this drug?

L: It’s for free (from government hospital).

C: After taking the drug for one week – what happened? Are you okay?

L: Okay.

C: After two weeks?

L: Still okay.

C: After three weeks?

L: I started to have problems –  not feeling good.

C: Now, are you still taking this drug?

L: No, I stopped taking this drug two days ago. In total, I was on this drug for more than three weeks.

C: What are the problems you suffered?

L:       1. I became breathless.

  1. Weak, lack of energy. I just like to “sleep” or lie down all day. When I am down, I don’t feel like waking up. While on the herbs, I was not fatigue.
  2. Fevers. This usually comes in the evening. While of the herbs, I did not have any fever.
  3. Unable to sleep at night – while on the herbs, I slept well.
  4. Pain in certain part of the body. While on the herbs, I had no pain.
  5. Swelling of hands and legs. No such swelling while I was on the herbs. This swelling happened just a week ago.

C: When you started taking the doctor’s medication, did you stop taking the herbs?

L: Yes. I stoped taking your herbs and switched to Letronat.

C: Now you know the truth — the doctors medication gave you many problems. When you came to see about a month ago, I did warn you NOT to take this medication. You heard what I told you, right?

L: I did not follow your advice. I believed and trusted the doctor! My son insisted that I follow the doctor’s advice. So I took the medication.

C: Yes, you believe the doctor. Good. Remember, the doctor also said you will die within three months. Now, do you believe you are going to die within three months? When you came to see me after taking the herbs, I saw your face and you looked so good. I never believe you are going to die within three months. But now, you are so breathless – looks like you are half dead.

L: I did not believe you. Now, I am blow … blow. Did not know what I am doing.

C: Does your son still insist that your continue taking the  doctor’s medication?

L: Yes.

C: (To the daugther). Seeing your mother in this condition, do you still want her to take the doctor’s medication?

Daughter: It is up to her whether she wants to take the medication or not.

C: You still want her to take the drug? Just a few weeks ago, she looked so well. Now her health had deteriorated. She is not like before.

L: I have stopped taking the Letronat two days ago.

C: Okay, go home. Continue to take the herbs again (since you have already stopped taking the doctor’s medication). I shall give Lung Phlegm to be added to the Lung Tea. I hope this will help you with your breathing. Come and see me again after a week.

Comments

  1. This is indeed a sad story. I have come across many similar stories. After the patients get well – they misbehaved, believing that they or their friends know better. They started to eat what they like or they stopped taking the herbs. Since this problem is nothing “new” there is nothing to be “excited” about. I have since accepted this reality. To get well or to die is the patient’s choice and responsibility.

LAH heard me saying very clearly that she should not take that Letronat. Yes, she heard it, but she believed the doctor more! That is okay – it is her choice.

  1. My advice to all patients. Before undergoing any treatment, it is better that you go into the internet and find out more about the side effects of the treatment or medication. In this case, just google side effects of Letronat and you get the answer like below:

Letronat is a generic form of letrozole, an aromatase inhibitor (lowers estrogen production). Letrozole is  commonly known as Femara, used to treat breast cancer in postmenopausal women.

Letronat or Femara is often given to women who have been taking tamoxifen (Nolvadex, Soltamox) for five years.

Some of the known and documented side effects of Letronat are:

  • dizziness, drowsiness, weakness, tired feeling
  • hot flashes, warmth in your face or chest
  • bone pain, muscle or joint pain, back pain, chest pain
  • bone fracture
  • hot flushes – flushing (warmth, redness, or tingly feeling)
  • headache
  • increased sweating
  • edema or swelling
  • weight gain
  • constipation
  • increased cholesterol level in blood
  • increased thirst
  • anxiety and nervousness.
  1. If you want to know more, read what others say about taking Letronat / Femara or Tamoxifen. I have read enough. That is why I told LAH not to take the drug. Let me share with you what happened to some of our patients.

Case 1: Dewi was a 33-year-old Indonesian lady who worked in Macau. After her breast cancer diagnosis she underwent a mastectomy in Hong Kong. After the surgery, Dewi underwent six cycles of chemotherapy and  thirty sessions of radiation treatment. Everything was okay after that. But three years later, Dewi started to have back pain. PET scan showed her cancer had spread extensively to her bones.

Dewi was prescribed Xeloda and Tamoxifen. After taking the drugs, Dewi was not able to sit down or walk. She had to be hospitalised and later had to use the wheelchair. Xeloda / Tamoxifen gave her problems, right?

Case 2: Lenny was a thirty-seven-year-old lady from Surabaya. She had a lump in her breast but initially refused to undergo any medical treatment. She relied on her shallow knowledge that a certain  supplement would solve her problem. The tumour started to grow bigger. She had no choice but to seek medical treatment and was started on radiotherapy. I can’t believe this — Lenny had a total of one hundred and six sessions of radiation! The cancer spread to her bones and other parts of her body.

The doctor then prescribed Tamoxifen (same story like LAH except the drug is called Letronat). Two weeks after taking Tamoxifen her fingers became painful and she was unable to move her fingers. One month on Tamoxifen Lenny was unable to walk. Her throat muscle became tight and cramped.

  1. One important question which patients do not ask is, What is the use of taking Tamoxifen or Letronat? Can this type of drug cure you? The answer is NO. To add more salt to the injury, in such advanced cases like LAH, Dewi or Lenny, this drug can cause you more problems. I don’t see any reason or wisdom in taking such drug.

Read this critically: Letronat or Femara is often given to women who have been taking tamoxifen (Nolvadex, Soltamox) for five years. It never say it is of any good to those with advanced metastatic breast cancer.

The question you may want to ask is: If it is that “bad” as your claimed, why did the doctor prescribe such drug to the patient? Exactly, because the doctor prescribed it – LAH and her family members believed the doctor was doing the best for her! Read carefully what these two doctors and a professor wrote about Tamoxifen.

These two doctors are conveying this message to us — Doctors have nothing else to offer you after surgery, chemo and radiotherapy. And in cases like LAH, Dewi and Lenny – there is nothing else they can offer after the cancer has spread widely. In the face of not being able to offer you anything else, doctors have no other choice but to offer you something (otherwise you may thing they are not “good” doctors). So they ask you to take Tamoxifen / Femara or Letronat. Unfortunately this so called “scientifically proven bullet of last resort” do not bring any benefit. On the contrary they can cause more problems.

Professor Jane Plant was also a breast cancer patient. Perhaps you may want to reflect on what she said below.

Perhaps there is a better option than just “blindly” swallow any drug what your doctor recommended you!